Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 11, 2000, 1:52 PM EDT for Fulton County, New York. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2000, 1:52 PM EDT (17:52 UTC)
- Expired
- Aug 11, 2000, 2:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Fulton County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:59 PM EDT | Thunderstorm Wind | Meco, NY | |
| Aug 11, 2:00 PM EDT | Thunderstorm Wind | Johnstown, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 111753 SVRALB NYC035-111845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FULTON COUNTY IN EASTERN NEW YORK * UNTIL 245 PM EDT * AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR JOHNSTOWN...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYFIELD AT 210 PM EDT 5 MILES WEST OF CRANBERRY CREEK AT 220 PM EDT 6 MILES WEST OF NORTHVILLE AT 235 PM EDT * ANOTHER POSSIBLE SEVERE THUNDERSTORM WAS LOCATED OVER NORTHVILLE AT 155 PM0.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:50 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 10:50 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1050 AM EDT FRI AUG 11 2000 .DISC... CONVECTN STARTG TO GET ORGANIZD IN ST LWRNC VLY AND ERN END OF LAKE ONTARIO. A SMALL LN FIRING UP WEST OF OUR WRN ZONS. ON THE OPPOSITE FRNT...THE SUN IS STILL SHINING HERE IN THE CAPITL DISTRICT AND EAST ESPECIALLY IN BERKSHIRE CO AND SRN VT. HAVE MADE A NUMBER OF MINOR CHNGS PARTICULARLY IN 1ST PERIOD BASED MOSTLY ON OBS AND SAT PIX. ^ ALSO CHANGED HEAVY AT TIMES TO LOCALLY HEAVY RN...LOOKS LIKE HVY PCPN WILL BE ISOLATD AREAS DUE TO SLO MOVG STORMS. WILL HOLD OFF CHANGES TO LATER PERIODS FOR THE PM PKG. .ALY...NONE. KILPATRICK
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.